Alert archive / California / Wind Advisories in 2011

Wind Advisory 23, NWS Phoenix, AZ

May 17, 2011

NWS Phoenix, AZ issued this wind advisory at May 17, 2011, 2:13 PM PDT. It took effect at May 18, 2011, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 17, 2011, 2:13 PM PDT (21:13 UTC)
In effect from
May 18, 2011, 11:00 AM PDT
Expired
May 18, 2011, 8:00 PM PDT
In force
9 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WWUS75 KPSR 172113
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
213 PM MST TUE MAY 17 2011

CAZ030-032-033-182115-
/O.NEW.KPSR.WI.Y.0023.110518T1800Z-110519T0300Z/
/O.CON.KPSR.WI.Y.0022.000000T0000Z-110518T0300Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
213 PM PDT TUE MAY 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* AFFECTED AREA: IMPERIAL AND EASTERN RIVERSIDE COUNTIES... 
  INCLUDING THE IMPERIAL VALLEY...SALTON SEA...JOSHUA TREE 
  NATIONAL PARK...AND PORTIONS OF INTERSTATE 10 FROM INDIO 
  TOWARD THE COLORADO RIVER. 

* TIMING: NOON THROUGH 8 PM PDT TODAY...AND WEDNESDAY AFTERNOON AND
  EVENING. 

* WINDS: INCREASING WEST WIND 25 TO 35 MPH WITH GUSTS NEAR 45 
  MPH.

* IMPACTS: HIGH PROFILE VEHICLES AND BOATERS ON THE SALTON SEA
  ARE VULNERABLE TO STRONG CROSS WINDS. REDUCED VISIBILITIES 
  IN DUST AND SAND ARE ALSO POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ020-021-025-026-CAZ031-182115-
/O.NEW.KPSR.WI.Y.0023.110518T1800Z-110519T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...
SALOME...FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE
213 PM MST TUE MAY 17 2011 /213 PM PDT TUE MAY 17 2011/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST
/8 PM PDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM
MST /8 PM PDT/ WEDNESDAY. 

* AFFECTED AREA: THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST
  ARIZONA...INCLUDING LA PAZ AND YUMA COUNTIES. 

* TIMING: WINDS WILL PICK UP WEDNESDAY...WITH THE STRONGEST WINDS
  EXPECTED DURING THE AFTERNOON AND EVENING HOURS. 

* WINDS: SOUTHWEST AND WEST WINDS ON THE ORDER OF 25 TO 35 MPH...WITH
  GUSTS IN EXCESS OF 40 MPH POSSIBLE.

* IMPACTS: HIGH PROFILE VEHICLE ARE VULNERABLE TO STRONG CROSS WINDS.
  REDUCED VISIBILITIES IN DUST AND SAND ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ022-023-027-028-182115-
/O.NEW.KPSR.WI.Y.0023.110518T2100Z-110519T0300Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...
MESA...PHOENIX...GILA BEND...APACHE JUNCTION...CASA GRANDE...
FLORENCE
213 PM MST TUE MAY 17 2011

...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MST WEDNESDAY. 

* AFFECTED AREA: THE SOUTH-CENTRAL ARIZONA DESERTS...INCLUDING
  MARICOPA COUNTY AND PINAL COUNTY...AS WELL AS THE GREATER PHOENIX
  AREA. 

* TIMING: WINDS WILL START TO INCREASE IN THE LATE MORNING
  HOURS...WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND
  EVENING HOURS.

* WINDS: SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH GUSTS IN
  EXCESS OF 40 MPH. 

* IMPACTS: HIGH PROFILE VEHICLES ARE VULNERABLE TO STRONG CROSS
  WINDS. REDUCED VISIBILITIES IN DUST AND SAND ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
2 follow-up statements
891 
WWUS75 KPSR 180319
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
819 PM MST TUE MAY 17 2011

CAZ030-032-033-181530-
/O.EXP.KPSR.WI.Y.0022.000000T0000Z-110518T0300Z/
/O.CON.KPSR.WI.Y.0023.110518T1800Z-110519T0300Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
819 PM PDT TUE MAY 17 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY.
THE WIND ADVISORY THAT WAS IN EFFECT FOR TODAY HAS EXPIRED AS
SCHEDULED.

* AFFECTED AREA: IMPERIAL AND EASTERN RIVERSIDE COUNTIES... INCLUDING
  THE IMPERIAL VALLEY...SALTON SEA...JOSHUA TREE NATIONAL PARK...
  PORTIONS OF INTERSTATE 10 FROM INDIO TOWARD THE COLORADO RIVER AND
  INTERSTATE EIGHT FROM OCOTILLO TOWARD YUMA.

* TIMING: STRONG WINDS DEVELOPING BY LATE WEDNESDAY MORNING AND
  CONTINUING INTO THE EVENING HOURS.

* WINDS: SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.

* IMPACTS: HIGH PROFILE VEHICLES AND BOATERS ON THE SALTON SEA ARE
  VULNERABLE TO STRONG CROSS WINDS. REDUCED VISIBILITIES IN DUST AND
  SAND ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40
MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ020-021-025-026-CAZ031-181530-
/O.CON.KPSR.WI.Y.0023.110518T1800Z-110519T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...
SALOME...FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE
819 PM MST TUE MAY 17 2011 /819 PM PDT TUE MAY 17 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO
8 PM MST /8 PM PDT/ WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO
8 PM MST /8 PM PDT/ WEDNESDAY. 

* AFFECTED AREA: THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST 
  ARIZONA...INCLUDING LA PAZ AND YUMA COUNTIES. 

* TIMING: WINDS WILL PICK UP LATE WEDNESDAY MORNING...WITH THE
  STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EVENING HOURS.

* WINDS: SUSTAINED SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH...WITH
  GUSTS IN EXCESS OF 40 MPH.

* IMPACTS: HIGH PROFILE VEHICLE ARE VULNERABLE TO STRONG CROSS
  WINDS. REDUCED VISIBILITIES IN DUST AND SAND ARE ALSO 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ022-023-027-028-181530-
/O.CON.KPSR.WI.Y.0023.110518T2100Z-110519T0300Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...
MESA...PHOENIX...GILA BEND...APACHE JUNCTION...CASA GRANDE...
FLORENCE
819 PM MST TUE MAY 17 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM MST
WEDNESDAY. 

* AFFECTED AREA: THE SOUTH-CENTRAL ARIZONA DESERTS...INCLUDING 
  MARICOPA COUNTY AND PINAL COUNTY...AS WELL AS THE GREATER 
  PHOENIX AREA. 

* TIMING: WINDS WILL START TO INCREASE IN THE EARLY AFTERNOON HOURS
  WEDNESDAY...WITH THE STRONGEST WINDS EXPECTED DURING THE LATE
  AFTERNOON AND EVENING HOURS.

* WINDS: SUSTAINED SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH WITH
  GUSTS IN EXCESS OF 40 MPH.

* IMPACTS: HIGH PROFILE VEHICLES ARE VULNERABLE TO STRONG CROSS 
  WINDS. REDUCED VISIBILITIES IN DUST AND SAND ARE ALSO 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
265 
WWUS75 KPSR 181225
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
525 AM MST WED MAY 18 2011

AZZ020-021-025-026-CAZ030>033-190300-
/O.CON.KPSR.WI.Y.0023.110518T1800Z-110519T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...
SALOME...FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
525 AM MST WED MAY 18 2011 /525 AM PDT WED MAY 18 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/
THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS
MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING. 

* AFFECTED AREA: THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST 
  ARIZONA...INCLUDING LA PAZ AND YUMA COUNTIES. 

* TIMING: WINDS WILL INCREASE THIS MORNING...WITH THE STRONGEST
  WINDS EXPECTED DURING THE AFTERNOON AND EVENING HOURS.

* WINDS: SUSTAINED SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH...
  WITH GUSTS IN EXCESS OF 40 MPH. 

* IMPACTS: HIGH PROFILE VEHICLE ARE VULNERABLE TO STRONG CROSS 
  WINDS. REDUCED VISIBILITIES IN DUST AND SAND ARE ALSO 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

AZZ022-023-027-028-190300-
/O.CON.KPSR.WI.Y.0023.110518T2100Z-110519T0300Z/
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...
MESA...PHOENIX...GILA BEND...APACHE JUNCTION...CASA GRANDE...
FLORENCE
525 AM MST WED MAY 18 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING. 

* AFFECTED AREA: THE SOUTH-CENTRAL ARIZONA DESERTS...INCLUDING 
  MARICOPA COUNTY AND PINAL COUNTY...AS WELL AS THE GREATER 
  PHOENIX AREA. 

* TIMING: WINDS WILL START TO INCREASE IN THE EARLY AFTERNOON...WITH
  THE STRONGEST WINDS EXPECTED DURING THE LATE AFTERNOON AND EVENING
  HOURS.

* WINDS: SUSTAINED SOUTHWEST AND WEST WINDS OF 25 TO 35 MPH 
  WITH GUSTS IN EXCESS OF 40 MPH. 

* IMPACTS: HIGH PROFILE VEHICLES ARE VULNERABLE TO STRONG CROSS 
  WINDS. REDUCED VISIBILITIES IN DUST AND SAND ARE ALSO 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 17, 9:21 AM PDT, 4 hours 52 minutes earlier.

Area forecast discussion, May 17, 9:21 AM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
921 AM MST TUE MAY 17 2011

.SYNOPSIS...
LOW PRESSURE WILL APPROACH THE REGION TODAY AND WINDS WILL INCREASE
THROUGH THIS EVENING. VERY WINDY WEATHER IS LIKELY TO SPREAD INTO
ALL AREAS ON WEDNESDAY...ALONG WITH A CHANCE OF SHOWERS FOR SOUTH
CENTRAL ARIZONA. HIGH TEMPERATURES ARE FORECAST TO BE IN THE 70S AND
80S THE REST OF THE WEEK BEFORE DRIER AND WARMER WEATHER ARRIVES ON
SATURDAY. ANOTHER PACIFIC LOW PRESSURE SYSTEM WILL MOVE IN SUNDAY
AND MONDAY.

&&

.DISCUSSION...
MID MORNING SATELLITE IMAGERY REVEALS A DEPARTING SHORTWAVE TROUGH
ACROSS EASTERN ARIZONA...WITH ANOTHER DEEPENING TROUGH ACROSS
NORTHERN CALIFORNIA. CLOUDS WERE THIN BUT INCREASING ACROSS THE
REGION THIS MORNING AS A 100KT JET STREAK MOVED ONSHORE ACROSS
SOUTHERN CALIFORNIA. AT THE SURFACE...WINDS WERE INCREASING ACROSS
SOUTHEASTERN CALIFORNIA ALONG WITH DEWPOINTS WHILE WINDS REMAINED
LIGHT AND DEWPOINTS REMAINED LOW EAST OF THE COLORADO RIVER.

FOR THE REST OF TODAY...VARYING AMOUNTS OF HIGH CLOUD COVER ARE
EXPECTED BUT IN GENERAL IT WILL BE A MOSTLY SUNNY/PARTLY CLOUDY DAY.
I MADE MINOR ADJUSTMENTS TO CLOUD COVER FOR TODAY AND TONIGHT AS I
DONT THINK THE EXTENSIVE AREA OF CLOUD COVER WILL ARRIVE UNTIL SOME
TIME ON WEDNESDAY AS THE MAIN SHORTWAVE TROUGH MOVES THROUGH
NORTHERN ARIZONA.

I ALSO REFINED THE POPS TO REMOVE ALL MENTION /ASIDE FROM FAR
SOUTHWEST IMPERIAL COUNTY/ OF PRECIP TODAY AND TONIGHT. INCOMING 12Z
MODEL DATA SUGGESTS THAT THE BOUNDARY LAYER WILL REMAIN TOO DRY FOR
PRECIP TODAY AND TONIGHT. BEST CHANCE OF PRECIP WILL BE WEDNESDAY
AFTERNOON INTO WEDNESDAY EVENING...THIS IS ALREADY REFLECTED WELL IN
THE FORECAST AND ONLY MINOR ADJUSTMENTS WILL BE MADE LATER THIS
AFTERNOON. OTHERWISE THE FORECAST REMAINS ON TRACK.

&&

.PREVIOUS DISCUSSION...
AS THE NEXT IMPULSE ROTATES INTO THE WESTERN STATES...OUR AREA WILL
SEE THE WINDY AND COOLER CONDITIONS...PARTICULARLY IN THE WESTERN
HALF OF THE CWA. LATEST MOS GUIDANCE CALLS FOR STRONG WINDS AND
HIGHS ONLY IN THE 70S AND LOWER 80S FOR BLYTHE AND IMPERIAL. GFS AND
ECMWF BOTH SHOW THE DEEP LOW HUGGING THE CALIF/OREGON COAST
TONIGHT...AND THEN MOVING INLAND AND NEAR THE UTAH/ARIZONA BORDER BY
LATE WEDNESDAY. ASSOCIATED LOW LEVEL GRADIENT TIGHTENS UP MORE ON
WEDNESDAY...AND 925 MB WINDS GENERALLY RUN 10 KTS STRONGER WEDNESDAY
COMPARED TO TODAY. WILL HOLD OFF ON THE WIND ADVISORY FOR
TODAY...ALTHOUGH THERE MAY BE PATCHY AREAS OF BLOWING DUST WEST OF
THE LOWER COLORADO RIVER VALLEY.

BY LATE WEDNESDAY AND INTO THURSDAY...STRONGER FORCING AND DEEPER
MOIST LAYER ARRIVES INTO SOUTH CENTRAL AZ. BEST CHANCE OF SHOWERS IN
PHOENIX WILL BE WED NIGHT...ALTHOUGH HIGHER POPS STILL IN ORDER
ACROSS SOUTHERN GILA. DONT EXPECT ANY HEAVY RAIN WITH THIS DEEP LOW
TO OUR NORTH. WE AGREE WITH LATEST HPC OUTPUT AND WILL SHOW PHOENIX
GETTING ENOUGH RAIN TO SETTLE THE DUST...AND ONLY ABOUT A TENTH OF
AN INCH OR SO IN THE HIGHER ELEVATIONS OF ZONE 24.

TEMPERATURES WILL ONLY WARM TO THE UPPER 60S IN GLOBE/MIAMI
WEDNESDAY AND THURSDAY...AND ONLY IN THE UPPER 70S IN PHOENIX. THE
RECORD LOWEST HIGH TEMP IN PHOENIX ON WEDNESDAY IS 75F. MODELS STILL
SHOW A SHORT-LIVED RIDGE PASSING THROUGH ARIZONA FRIDAY NIGHT AND
SATURDAY...FOR A NICE WEEKEND WITH BELOW NORMAL TEMPS.

NEXT TROUGH WILL DIVE SOUTH ALONG THE COAST...AND BOTH GFS AND ECMWF
SHOW IDENTICAL DEVELOPMENT AND SPEED. THUS WE HAVE GOOD CONFIDENCE
ON KEEPING PRECIP IN FORECASTS FOR THE NORTHERN PARTS OF OUR CWA
SUNDAY NIGHT INTO EARLY MONDAY.

&&

.AVIATION...
SOUTH-CENTRAL...INCLUDING KPHX AND KIWA...
THROUGH 19Z TUE...BKN CLDS AOA 20 THSD MSL...SOUTHWEST WIND 5 TO 15
KTS. BETWEEN 19Z TUE AND 04Z WED...INCREASING WEST WINDS 15 TO 25
KTS...BKN CLDS AOA 20 THSD MSL.

SOUTHEAST CA AND PARTS OF SOUTHWEST AZ INCLUDING KIPL AND KBLH...
THROUGH 18Z TUE...BKN CLDS AOA 20 THSD MSL...SOUTHWEST WIND 5 TO 15
KTS. BETWEEN 18Z TUE AND 04Z WED...INCREASING WEST WINDS 20 TO 30
KTS WITH GUSTS TO 38 KTS...AREAS OF BLOWING DUST. BKN CLDS AOA 20
THSD MSL.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH MONDAY...
A HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION FRIDAY THROUGH
SUNDAY. WARMER AFTERNOON TEMPERATURES ARE EXPECTED WITH MINIMUM
RELATIVE HUMIDITIES FALLING INTO THE 10 TO 15 PERCENT RANGE.
HOWEVER ANOTHER PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO THE
REGION LATE SUNDAY...DEVELOPING WINDY CONDITIONS BY SUNDAY AFTERNOON
AND EVENING. COOLER WITH LESS WIND MONDAY.

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...WIND ADVISORY FROM NOON UNTIL 8 PM PDT THIS EVENING
     CAZ030-032-033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/SIPPLE
AVIATION...VASQUEZ
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, May 17, 5:22 AM PDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
522 AM MST TUE MAY 17 2011

AZZ020>028-CAZ031-181230-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
522 AM MST TUE MAY 17 2011 /522 AM PDT TUE MAY 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...
SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND
EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP TODAY. WINDS
WILL REACH 25 MPH IN MOST AREAS...WITH A FEW GUSTS TO 35 MPH. SOME
LOCALIZED AREAS OF BLOWING DUST CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VIGOROUS LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP TO THE NORTH.
WEST TO SOUTHWEST WINDS WILL INCREASE EARLY WEDNESDAY...WITH 20 TO 30
MPH WINDS COMMON. WINDY CONDITIONS MAY LEAD TO AREAS OF BLOWING DUST
INTO WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-032-033-181230-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
522 AM PDT TUE MAY 17 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP ALONG THE WEST
COAST TODAY. AHEAD OF THIS SYSTEM...VERY WINDY CONDITIONS ARE
EXPECTED WITH SOUTHWEST TO WEST WINDS 25 TO 35 MPH AND GUSTS TO NEAR
45 MPH THIS AFTERNOON AND EVENING. STRONG WINDS CAN MAKE DRIVING
DIFFICULT WITH AREAS OF LOW VISIBILITY IN BLOWING DUST OR SAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VIGOROUS LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP...WITH WEST
WINDS 20 TO 30 MPH. GUSTS TO 40 TO 45 MPH ARE POSSIBLE THROUGH
WEDNESDAY EVENING. WINDY CONDITIONS MAY LEAD TO AREAS OF BLOWING DUST
INTO WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 4:39 AM PDTWind AdvisoryPSR15 hr

Nearby

Wind Advisories in California, 2011Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.